MAUDE Adverse Event Report: COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G33017
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Weight Changes (2607); Unspecified Mental, Emotional or Behavioural Problem (4430)
Type of Reportable Event Serious Injury
Event or Problem Description
The following information is alleged: the patient received a gunther tulip inferior vena cava (ivc) filter on (b)(6) 2014.Approximately 5 years and 11 months later a review of the patient computed tomography scan revealed the ivc filter struts perforated the ivc wall up to 12mm with one strut contacting the bowel and two struts residing in soft tissues.Patient allegedly received the gunther tulip filter via the right jugular vein due to deep vein thrombosis (dvt) of the leg and a large pulmonary embolism (pe) with hypotension and cardiovascular compromise.Patient is alleging vena cava and organ perforation.Patient notes and further alleges experiencing "mentally hindered from performing regular duty, exercise, fear of what could happen if doing normal everyday activities"; weight increase, relationship issues.Per a computed tomography (ct) abdomen and pelvis: "the hook of the cook gunther tulip retrievable ivc filter is at the l1-2 interspace.The ivc filter is not tilted.All the struts of the ivc filter perforate the ivc up to 12mm.One (1) anterior strut perforates the ivc wall 12mm and contacts the bowel.One (1) medial strut perforates the ivc wall 7mm and contacts the bowel.One (1) posterior strut perforates the ivc wall 11mm and resides within the soft tissues.One (1) lateral strut perforates the ivc wall 10mm and resides within the soft tissues.Thrombus within the ivc or filter cannot be evaluated on this non contrast study.No fracture fragments are identified".
 
Additional Manufacturer Narrative
The previous mdr had been submitted by william cook europe under manufacturer report reference number 3002808486-2022-00903.Additional information provided determined that this device was manufactured by cook inc (cinc).With the submission of this initial report, cinc informs that all future submissions regarding this complaint will be handled under manufacturer report number referenced in g8 of this initial medwatch report.Blank fields on this form indicate the information is unknown or unavailable.Occupation: non-healthcare professional.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ/vena cava perforation, weight increase, unspecified mental issue, fear, limits to physical activity.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Unknown if the reported weight increase, unspecified mental issue, fear, limits to physical activity is directly related to the filter and unable to identify a corresponding failure mode at this point in time.A total of 20 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G., intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.(b)(6) will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow up report will be submitted should additional information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d6b investigation: investigation is reopened due to additional information provided.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Cook will reopen the investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.A total of 20 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received which alleges a successful, percutaneous filter retrieval on (b)(6) 2023.

Brand Name
GUNTHER TULIP JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15421190
Report Number1820334-2022-01479
Device Sequence Number2786134
Product Code DTK
UDI-Device Identifier10827002330174
UDI-Public(01)10827002330174(17)170301(10)4882453
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Model NumberG33017
Device Catalogue NumberIGTCFS-65-JUG
Device Lot Number4882453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight89 KG